MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Model Number 5532-G-809-E
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot or sterile lot referenced.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including pathology reports, operative reports, progress notes, x- rays and return of the device are needed to fully investigate the event.Infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.When the sterile barrier of any device is opened, the sterility of that device becomes a function of handling and surgical technique and is beyond stryker¿s control.Infection due to bacterial contamination, as supplied from the manufacturer, is an extremely rare event (see technical report 0000128012).If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: triathlon ps fem comp #8r-cem; cat# 5515f802; lot# aem4f, tri ts baseplate size 8; cat# 5521-b-800; lot# d4l3oa, triathlon asymmetric x3 patella; cat# 5551-g-401; lot# x685, simplex p - us full dose 10-pk; cat# 61911010; lot# rea068, simplex p - us full dose 10-pk; cat# 61911010; lot# rea068.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
As reported: "patient's right knee was revised due to infection.This is the second revision of the patient's right knee.Revision 1 was a poly swap.All information the hospital has on the patient is attached to this email." rep provided primary and revision usage sheets.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9884115
Report Number0002249697-2020-00605
Device Sequence Number2897251
Product Code MBH
UDI-Device Identifier07613327337648
UDI-Public07613327337648
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number5532-G-809-E
Device Catalogue Number5532-G-809-E
Device Lot Number8248PD
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight148